Open Access
Translator Disclaimer
June, 1975 Nonblock Source Coding with a Fidelity Criterion
Robert M. Gray, David L. Neuhoff, Donald S. Ornstein
Ann. Probab. 3(3): 478-491 (June, 1975). DOI: 10.1214/aop/1176996354

Abstract

A new nonblock source coding (data compression) technique is introduced and a source coding theorem is proved using recently developed techniques from ergodic theory. The existence theorem is valid for all stationary aperiodic sources (e.g., ergodic sources) with finite alphabets and all ergodic sources with separable alphabets and is proved without Shannon-style random coding arguments. The coding technique and the optimal performance bounds are compared and contrasted with Shannon block coding techniques.

Citation

Download Citation

Robert M. Gray. David L. Neuhoff. Donald S. Ornstein. "Nonblock Source Coding with a Fidelity Criterion." Ann. Probab. 3 (3) 478 - 491, June, 1975. https://doi.org/10.1214/aop/1176996354

Information

Published: June, 1975
First available in Project Euclid: 19 April 2007

zbMATH: 0313.94006
MathSciNet: MR376239
Digital Object Identifier: 10.1214/aop/1176996354

Subjects:
Primary: 60G35
Secondary: 94A05 , 94A15

Keywords: Source coding with a fidelity criterion information and ergodic theory

Rights: Copyright © 1975 Institute of Mathematical Statistics

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.3 • No. 3 • June, 1975
Back to Top